Thunderstorm Wind, Henry
- When
- June 4, 3:51 PM CST to 3:58 PM CST
- Where
- Henry County, 2.14 mi NNE of Atkinson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.450, -90.010
Tree downed by thunderstorm winds.
Scattered thunderstorms throughout the forecast area were in a favorable environment for severe winds. Through the afternoon, a few microbursts were noted, resulting in sporadic tree damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Scattered thunderstorms throughout the forecast area were in a favorable environment for severe winds. Through the afternoon, a few microbursts were noted, resulting in sporadic tree damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 4, 2:03 PM CST, 1 hour 48 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Quad Cities IA IL 303 PM CDT Tue Jun 4 2024 .KEY MESSAGES... - There is a Marginal or level 1 out of 5 risk of severe storms this afternoon into tonight. The main threat will be isolated damaging wind gusts and lightning. - A moist air mass is in place across the area resulting in the potential for heavy rainfall. This results in a localized flash flooding concern into tonight, especially in urban areas. - A pattern change toward the end of the week will result in below normal temperatures this weekend into early next week. && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 249 PM CDT Tue Jun 4 2024 An MCV is evident on satellite and radar lifting into southeast Iowa this afternoon. There is 1000 to 2000 J/KG of surface based CAPE. Deep layer shear across the area is 15 to 20 knots. It also showing precipitable water around 1.50 inches. Temperatures have warmed into the upper 70s to lower 80s. Dewpoints are in the mid to upper 60s. In the near term, the MCV is forecast to lift northeastward to near the Interstate 80 corridor through 7 PM this evening. There is an area of surface vorticity and convergence located from Jasper County southeastward into Jefferson and Van Buren County. CAMs show scattered showers and storms developing and lifting northward into the early evening. 0 to 6 km shear is borderline at 15 to 20 knots. Think that a wet microburst is possible given deep moisture sounding profiles across the area and weak flow. Precipitable water is 1.4 to 1.8 inches leading to heavy rainfall and potential for localized flash flooding. A second round of showers and storms are forecast to develop ahead of a cold front that will move across the area later tonight. Instability will diminish as these storms move into the area and expect this line of showers and storms to be decaying as it moves across the area between 3 and 12 UTC. Any severe threat will be limited. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 249 PM CDT Tue Jun 4 2024 Wednesday night Assessment...Medium confidence Early Wednesday morning there may or may not be some lingering showers in the far east and northeast areas. Any rain present will exit the area by mid-morning leaving the remainder of the morning dry. A secondary cold front and an attendant upper level disturbance will move through the area during the late afternoon and evening hours. Forcing from the front and upper level disturbance should be enough to generate isolated showers and possibly a few thunderstorms. Overall coverage will be low at 20-25 percent. Most locations will only see an increase in clouds along with a wind shift during the frontal passage. Thursday through Friday night Assessment...high confidence of dry conditions Northwest flow aloft will be well established by late week with high pressure moving through the Midwest. Temperatures should be slightly below normal. Saturday Assessment...low to medium confidence for rain chances All models show a weak upper level disturbance moving through in the flow aloft. The question, given northwest flow, is will there be enough moisture present to produce any precipitation. Most deterministic model runs indicate dry conditions. However, there are some ensemble members from the respective models that do generate some light precipitation. The model consensus of the deterministic and ensembles generates low coverage pops (20 percent) during the day Saturday. Thus the overall message is that most of the area will remain dry on Saturday. There is much higher confidence that temperatures will be slightly below normal. Saturday night through Monday Assessment...medium to high confidence The model consensus has dry conditions for the area along with temperatures slightly below normal. There will be weak disturbances in the flow aloft moving through the area. If there is sufficient moisture available, one cannot fully rule out some rogue diurnal showers occurring. If this scenario does occur, coverage would be low (20 percent at best). && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1247 PM CDT Tue Jun 4 2024 A disturbance is forecast to lift across eastern Iowa TAF sites this afternoon prior to 00 UTC with scattered showers and isolated storms. The confidence is low on coverage so used VCSH at all TAF sites for mainly the 20 to 24 UTC timeframe. A second disturbance and cold front will move across the area tonight with a line of weakening showers and thunderstorms moving across the area. MVFR visibilities are possible in the strongest showers and storms tonight. Winds behind the cold front will switch to the west. Showers will end by 12 UTC with skies clearing and VFR conditions prevailing. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Cousins LONG TERM...08 AVIATION...Cousins
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 338 AM CDT Tue Jun 4 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-050845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 338 AM CDT Tue Jun 4 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has a marginal risk, or level 1 out of 5 risk, across the entire area. Scattered thunderstorms are expected from late morning through tonight. Some storms may be severe this afternoon and evening, with damaging winds being the primary risk and hail as a secondary risk. Locally heavy rainfall could pose a risk for isolated flash flooding this afternoon and tonight, especially in urban areas. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... GENERAL STORM MOTION OF THE DAY: To the north at 25 mph through sunset. Tonight to the east at 30 mph.
Special Weather Statement
National Weather Service Quad Cities IA/IL
406 PM CDT Tue Jun 4 2024
IAZ065>068-ILZ009-015-016-042200-
Whiteside IL-Rock Island IL-Henry IL-Scott IA-Clinton IA-
Muscatine IA-Cedar IA-
406 PM CDT Tue Jun 4 2024
...Strong thunderstorms will impact portions of Whiteside,
southeastern Rock Island, northern Henry, Scott, Clinton,
northeastern Muscatine and eastern Cedar Counties through 500 PM
CDT...
At 406 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tipton to near Geneseo. Movement was
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, Muscatine, East
Moline, Sterling, Morrison, Durant, Silvis, Geneseo, Eldridge,
DeWitt, Milan, Colona, Camanche, Le Claire, Coal Valley, and Fulton.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 268 and 306.
Interstate 80 in Illinois between mile markers 1 and 10.
Interstate 74 in Illinois between mile markers 1 and 12.
Interstate 88 between mile markers 1 and 38.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4145 9001 4142 9111 4195 9108 4195 9090
4203 9090 4203 9016 4193 9015 4193 8963
4188 8963
TIME...MOT...LOC 2106Z 204DEG 20KT 4177 9106 4149 9010
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GibbsSpecial Weather Statement
National Weather Service Quad Cities IA/IL
436 PM CDT Tue Jun 4 2024
IAZ053-054-065-042230-
Jackson IA-Cedar IA-Jones IA-
436 PM CDT Tue Jun 4 2024
...Strong thunderstorms will impact portions of Jackson, northern
Cedar and Jones Counties through 530 PM CDT...
At 435 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charlotte to near Stanwood. Movement was
north at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maquoketa, Anamosa, Monticello, Bellevue, Preston, Olin, Wyoming,
Oxford Junction, Miles, Andrew, Martelle, Onslow, Monmouth,
Springbrook, Morley, Center Junction, Spragueville, Fulton,
Hurstville, and Stone City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4229 9043 4203 9029 4203 9090 4193 9090
4194 9137 4229 9136
TIME...MOT...LOC 2135Z 185DEG 17KT 4193 9037 4194 9116
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
FriedleinSpecial Weather Statement
National Weather Service Quad Cities IA/IL
440 PM CDT Tue Jun 4 2024
ILZ016>018-042230-
Bureau IL-Henry IL-Putnam IL-
440 PM CDT Tue Jun 4 2024
...Strong thunderstorms will impact portions of Bureau, northeastern
Henry and Putnam Counties through 530 PM CDT...
At 440 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Geneseo to near Toluca. Movement was north
at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could break tree limbs, knock down weak trees
and blow around unsecured objects. Minor damage to outdoor
objects is possible.
Locations impacted include...
Kewanee, Princeton, Hennepin, Geneseo, Spring Valley, DePue,
Granville, Walnut, Ladd, Wyanet, Atkinson, Sheffield, Annawan,
Tiskilwa, Dalzell, Buda, Bureau Junction, McNabb, Hooppole, and
Putnam.
This includes the following highways...
Interstate 80 in Illinois between mile markers 20 and 72.
Interstate 180 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If the heavy rain continues, a flash flood warning may be needed.
&&
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
4123 8964 4123 8987 4122 8987 4138 9020
4158 9001 4159 8946 4144 8917 4111 8916
TIME...MOT...LOC 2140Z 193DEG 29KT 4141 9010 4093 8913
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
GibbsPreliminary Local Storm Report
National Weather Service Quad Cities IA IL
442 PM CDT Tue Jun 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM Tstm Wnd Gst 2 SSE Davenport Municip 41.60N 90.57W
06/04/2024 E60 MPH Scott IA Broadcast Media
&&
GROSSThe Quad Cities radar (KDVN), 51 km away, was scanning. The volume nearest the first event began at 21:51 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree downed by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2024Every state in 2024This day in weather historyWarnings in Illinois, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1191076.